Q. My period is irregular, heavy and prolonged. What are the cause and solution?

Answered by
Dr. Uzma Arqam
and medically reviewed by iCliniq medical review team.
Published on Jun 24, 2018

Hello doctor,

My period has become irregular to about three times a year and it has become heavy and prolonged, lasting more than two weeks unless stopped with drugs. I have done several ultrasound scans without seeing the cause except on one occasion of PID. I got treated still no improvement. What are the cause and solution? Please help. I once had a surgery four years back. The doctor diagnosed corpus hemorrhage, do not know if it is related to this. I used to take Tranexamic acid with one other tablet to stop the bleeding.

Dr. Uzma Arqam

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

It is better to have detailed investigations like a cervical smear, detailed outpatient hysteroscopic examination, thyroid function test, complete blood count, etc. Start iron supplements immediately and have a diet containing iron like apples and carrots. If you have been experiencing any health issue better to have a full check on it and treatment as well. Collect all laboratory reports and discuss with gynecologist here or local. For bleeding have tablet Ponstan (Mefenemic acid) and tablet Tranexamic acid 500 mg eight hourly from day two to day five or total five days. Start tablet Norethisterone 10 mg twice daily from day 5 to day 24 for three cycles to regulate cycle and reduce bleeding. Local examination (hysteroscopic) can exclude cervical or endometrial polyp or any other local pathology.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Suffering from irregular periods and not conceiving. What to do?

Query: Hi doctor, I have had a history of irregular periods and now I am failing to get pregnant. To highlight about my past, I started having my periods from the age of 14 and had irregular periods always. Sometimes, I had heavy flow for 7 to 8 days and sometimes it was scanty for only 2 days. I was put ...  Read Full >>


Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. You are a clear cut case of PCOS (polycystic ovarian syndrome). If you are not intending to get pregnant soon, then you should be started on monthly pills of Krimson 35 or Ginette 35 with Cyproterone acetate from day 3 of your cycle for at least three to six month...  Read Full

Does ectopic pregnancy cause heavy bleeding, spotting, and abdominal pain?

Query: Hello doctor, I am 21 years old. I decided to contact you because I do not know what to do. I had sex with my husband, and then we found out that he had a chlamydia infection. Since then, I am feeling sick all the time. My stomach was hurting a lot, and I had problems with passing urine, and it sta...  Read Full >>


Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If pregnancy is the concern, then the best way to find out is to get a blood serum beta hCG test done. This is a confirmatory test for pregnancy as the urine pregnancy kits may show false positive results. If the level of hCG is more than 1 or raised, then pregnancy ...  Read Full

What are the causes of prolonged periods and pain after taking birth control pill?

Query: Hello doctor, I had sex with my girlfriend, but I did not ejaculate. As a precaution, she took birth control pill. She is having lower abdominal pain for more than 10 days. And her periods are also prolonged. Please suggest an appropriate solution. I asked the same question to a doctor, and I was as...  Read Full >>


Dr. Garima Sawhney
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. There are only two possibilities for prolonged periods and pain. It might be the side effect of the contraceptive pill. OCP being a powerful hormone causes these kinds of symptoms. It might be the failure of the tablet. It might be pregnancy and in an aborting phase, bec...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.